MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H L WDE 56MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H L WDE 56MM; PLATE, FIXATION, BONE
Catalog Number 72468304
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an internal fixation surgery, while one (1) evos volar plate 4h l wde 56mm was locked with a 2.4 mm screw, when the screw was sent through the same hole for the second time to correct its angle, the screw hole became worn, allowing the screw to pass completely through the hole.The procedure was completed using the same s+n product.It is unknown if there was any delay.No injury was reported as a consequence of this issue.

Brand Name
EVOS VOLAR PLATE 4H L WDE 56MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23347993
Report Number1020279-2025-01737
Device Sequence Number15405591
Product Code HRS
UDI-Device Identifier00885556672877
UDI-Public885556672877
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K210837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72468304
Device Lot Number23MT78750
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2025
Initial Report FDA Received Date10/21/2025
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown